Slideshows Images Quizzes

Copyright © 2018 by RxList Inc. RxList does not provide medical advice, diagnosis or treatment. See additional information.

Avastin

USER REVIEWS

Comment from: Jayeast55-64on Treatment for 6 months to - 1 year Published: December 09

Just had my fifth injection...not only has the drug stopped my macular degeneration symptoms (wavy lines, dim vision, and flashing spots)...problems have reversed and nearly disappeared. I had an aggressive onset of the disease...and could not be more pleased. My injections schedule has moved from monthly to every two months. Although getting injections in the eye is an unpleasant thought...the outcome has been excellent.

Related Reading: macular degeneration

Comment from: janb55-64on Treatment for 1-6 months Published: February 21

I have received 2 shots in my right eye for WMD. Very good response so far. Not too painful, and so far no noticeable side effects.

Comment from: majesticmaven65-71on Treatment for 2-5 years Published: February 12

I was so blessed to get introduced to this product from my local Kaiser Permanente Office by Dr. Lee P. Schelonka, MD. I am according to my care team, a perfect example as to how your amazing drug should work. I could not be more happy. In four years, this drug has calmed down a bad situation and actually improved my vision. I do think, however, that it is equally important that the doctor be bot only knowledgeable and competent, but trusting as well. Thank you so much for this drug! It has improved both the quality and the comfort of my life.

Comment from: CasyK65-71on Treatment for less than 1 month Published: May 26

I had my first shot May 25th 2017. It was uncomfortable and had to keep my eye shut for 35 min. I felt sharp pain too 2 midol and it subsided. Had to go back to Doctor was seeing a dark spot to right and bottom of eye. It was an air bubble I was told, from the shot and it finally went away. I can see a little more from my right eye still a bit uncomfortable, using preservative free eye drops OTC and doubtful about continuing shots but still researching alternatives.

Comment from: Mog55-64on Treatment for less than 1 month Published: September 29

Only one eye injection so far. Already improvement. Wish I'd had this years ago when this started. Not pleasant to have. Two more injections to go. One a month.

Comment from: Angie25-34on Treatment for 6 months to - 1 year Published: August 26

I have Idiopathic Chordial Neovasculaization which is non age related wet macular degeneration. I had just turned 33 years old when in one day my vision went from perfect to 140/20. I have now had more than 7+ injections each one worse then the one before. Mine are extremely painful as the doctor susp cts that I may be allergic to the idolize used to clean the eye after. While my vision has improved 80/20 I have other things going on with my body that are just not adding up. Such as: I've been losing a lot of hair, at first I didn't think much about it but now when I shower or brush my hair I have gobs of hair come out. Also I've noticed recently that eating certain foods that swollowing is very difficult and food is getting stuck in my throat. After reading things on here I am going to make an appointment with my primary care doctor and tell her my concerns. It's hard for me to acknowledge that I will be needing these inj crooks for the rest of my life.

Related Reading: macular degeneration

Comment from: Trish65-71on Treatment for 6 months to - 1 year Published: June 29

Just had my 2nd shot, which was more severe than the first. Maybe dosage was increased? Severe stomach pain, abdomen pain, so painful I finished off the Pepto Bismol at 1 am, and took two Alka-Seltzer at 5 am. The first short just caused fatigue, but the second makes me think about taking any more shots. Side effects are too drastic for me.

Related Reading: fatigue

Comment from: PatR45-54on Treatment for 1-2 years Published: June 29

I have diabetic retinopathy which has caused macular edema. My retina specialist initially used laser treatment to stop the bleeding in the areas not in the field of vision which was highly effective. However, in my right eye, there was bleeding in my field of vision where the laser can do damage. I have had about 10 Avastin injections over the past 20 months. The shot does not hurt as you get numbed up. Eye is sore for 12 to 18 hours after shot, but fine after 24 hours. I've had no side effects. The shots have been successful in managing the edema but it does wear off after 6 to 8 weeks requiring an additional injection on that schedule. The doctor's appointment to get the injection can be long (worst was 2.5 hours) as you need to do the vision check/OLT scan then get prepped for the shot, then get the shot. On a busy day at the Dr's office or if there is an emergency he's dealing with, it can be frustrating. Overall, an effective treatment regimen for me with no side effects.

Related Reading: edema | avastin

Comment from: servn-jc65-71on Treatment for less than 1 month Published: April 14

After 1 injection into my eye, in less than a week after the injection I suffered from uncontrollable nosebleeds lasting up to 90 minutes of bright red blood pouring from my nose and mouth. I'm a truck driver so I would have to pull over and wait them out. It was very scary. My eye doctor denied that this medication had any side effects let alone nosebleeds. My PCP was baffled and sent me to an allergist. He stated that this medication's major side effect was in fact uncontrolable nose bleeds. I was then sent to an ENT doctor who cauderized my entire nose passages to attempt to stop the issue. It did and I would rather go blind then to be injected with Avastin ever again.

Related Reading: avastin

SLIDESHOW

Digestive Disorders: Common Misconceptions See Slideshow
References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors